Alert archive / Texas / Flash Flood Warnings in 2004

Flash Flood Warning 129, NWS Fort Worth, TX

October 26, 2004Navarro County, Texas

NWS Fort Worth, TX issued this flash flood warning at Oct 26, 2004, 11:07 PM CDT for Navarro County, Texas. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 26, 2004, 11:07 PM CDT (04:07 UTC)
Expired
Oct 27, 2004, 12:30 AM CDT
In force
83 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Navarro County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 103 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2004-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 468 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2004-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
468 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
1056 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
51 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 270405
FFWFTW
TXC349-270530-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1107 PM CDT TUE OCT 26 2004

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NAVARRO COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1230 AM CDT

* AT 1105 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  RAIN 8 MILES SOUTHWEST OF KERENS...OR NEAR RICHLAND CHAMBERS       
  RESERVOIR...MOVING NORTHEAST AT 20 MPH.

* THE THUNDERSTORM WITH EXCESSIVE RAINFALL WILL BE NEAR...
  CORSICANA RIGHT NOW
  KERENS AROUND 1110 PM CDT
  POWERLL AROUND 1120 PM CDT 

OTHER LOCATIONS IN THE WARNING INCLUDE CORSICANA

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

LAT...LON 3209 9661 3188 9643 3205 9606 3215 9616
      3230 9634

$$
3 follow-up statements
000 
WGUS74 KFWD 270421
FFSFTW
TXC349-270530-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1120 PM CDT TUE OCT 26 2004

...A FLASH FLOOD WARNING CONTINUES FOR NAVARRO COUNTY UNTIL 1230 
AM CDT...

HEAVY RAIN WITH HOURLY LOCALIZED HOURLY AMOUNTS BETWEEN 2 AND 3 
INCHES...CONTINUES TO PUSH EAST-NORTHEAST AT 20 MPH FROM CORSICANA 
AND ANGUS...NORTHEAST THROUGH THE UPPER FORK OF RICHLAND CHAMBERS 
RESERVOIR...TO THE COMMUNITIES OF EUREKA...POWELL AND KERENS.

AN OBSERVATION SITE 5 MILES SOUTHEAST OF CORSICANA SHOWED THAT 2.28 
INCHES HAD FALLEN BETWEEN 10 AND 11 PM CDT AND TOTALS WERE NOW IN 
EXCESS OF 3 INCHES AT THE SITE. EXPECT WIDESPREAD 2 TO 4 INCHES 
ACROSS THIS REGION...LOCALIZED AMOUNTS IN EXCESS OF 5 INCHES 
POSSIBLE THROUGH 1230 AM CDT. 

REMEMBER...MOST FLASH FLOOD DEATHS OCCUR AT NIGHT. BE ESPECIALLY 
CAUTIOUS AT NIGHT SINCE IT IS HARDER TO RECOGNIZE THE DANGERS OF 
FLASH FLOODS. USE CAUTION IN AND AROUND STREAMS...CREEKS OR DRAINAGE 
DITCHES. TAKE THE SHORTEST PATH TO REACH HIGHER GROUND...BUT NEVER 
DRIVE THROUGH RISING WATER

LAT...LON 3227 9630 3219 9617 3208 9612 3183 9654
      3194 9660

$$
000 
WGUS74 KFWD 270451
FFSFTW
TXC349-270530-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1150 PM CDT TUE OCT 26 2004

...A FLASH FLOOD WARNING CONTINUES FOR HENDERSON AND NAVARRO COUNTIES
UNTIL 1230 AM CDT...

THE HEAVIEST RAIN HAS NOW PUSHED EAST OF INTERSTATE 45 TO THE 
HENDERSON COUNTY LINE NEAR CEDAR CREEK RESERVOIR. ACTIVITY HAS SHOWN 
A WEAKENING TREND THE PAST HALF HOUR. HOWEVER...AN ADDITIONAL INCH 
OF RAIN IS POSSIBLE THROUGH 1230 AM CDT FROM KERENS TO THE HENDERSON 
COUNTY LINE. LOCALIZED 3 TO 4 INCHES AMOUNTS HAVE FALLEN FROM 
CORSICANA TO ANGUS...TO POWELL AND KERENS. LAW ENFORCEMENT HAS 
STATED THAT THE INTERSECTION OF HIGHWAY 287 AND FM637 HAS BEEN 
ROADBLOCKED DUE TO HIGH WATER. 

MOST FLASH FLOOD DEATHS OCCUR AT NIGHT. BE ESPECIALLY CAUTIOUS AT
NIGHT SINCE IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS.
USE CAUTION IN AND AROUND STREAMS...CREEKS OR DRAINAGE DITCHES. TAKE
THE SHORTEST PATH TO REACH HIGHER GROUND...BUT DO NOT DRIVE THROUGH
RISING WATER.

LAT...LON 3208 9608 3187 9650 3192 9656 3226 9626

$$
000 
WGUS74 KFWD 270549
FFSFTW
TXC349-270615-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1245 AM CDT WED OCT 27 2004

...FLASH FLOOD WARNING FOR HENDERSON AND NAVARRO COUNTIES EXPIRES...

SHOWERS AND THUNDERSTORMS HAVE DIMINISHED OVER THE AREA...ENDING THE 
THREAT OF FLASH FLOODING. THE STORMS HAVE MOVED TO THE NORTH INTO 
VAN ZANDT AND KAUFMAN COUNTIES AND HAVE WEAKENED CONSIDERABLY.  MORE 
RAIN IS POSSIBLE THROUGH DAYBREAK...ALTHOUGH RAIN AMOUNTS SHOULD BE 
MUCH LIGHTER.

LAT...LON 3208 9608 3187 9650 3192 9656 3226 9626

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 26, 9:00 PM CDT, 2 hours 7 minutes earlier.

Area forecast discussion, Oct 26, 9:00 PM CDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
900 PM CDT TUE OCT 26 2004

.SECOND UPDATE...
900 PM CDT

MAKING SOME SPATIAL CHANGES TO WHERE HIGHEST POPS WILL OCCUR OVRNGT
PER CURRENT RADAR/SATL/MODEL TRENDS. WANTED TO WAIT UNTIL 00Z MODELS
ARRIVED...BUT BY THEN UPDATE WOULD BE TOO LATE. HAVE RELEGATED BEST
POPS TO BETWEEN I-20/RED RIVER...BUT AM KEEPING A KEEN EYE ON
DEVELOPMENT NW OF AUSTIN. MAY DO LAST MINUTE TWEAKING TO RAISE IN
TEMPLE-ACT CORRIDOR AT LAST MINUTE WITH LOCALLY HEAVY RAINFALL
MENTION. OTHERWISE...JUST TWEAKS TO SKY COVER/WINDS/TEMPS. 05/

&&

.AVIATION...
630 PM CDT

SPRINKLES EXPECTED AT METRO TAF SITES BEFORE MORE SIGNIFICANT PRECIP
AREA APPROACHES FROM THE SW AROUND 02Z. IF IT HOLDS TOGETHER...SOME
BRIEF MODERATE RAIN POSSIBLE. DO NOT EXPECT +RA...ACTIVITY SHOULD
END THIS EVENING.

WINDS SHOULD PICK UP AGAIN OVERNIGHT...BUT MVFR/IFR CIGS OCCURRED
NONETHELESS TUES MORNING WITH SIMILAR CONDITIONS. BR SHOULD NOT BE A
SIGNIFICANT OBSTRUCTION. VFR CIGS BY AFTERNOON. WILL REFRAIN FROM
PRECIP MENTION BEYOND EVENING SHRA. 25

&&

.UPDATE...
515 PM CDT

FEEL QUICK UPDATE NEEDED FOR BATCH OF SHRA/ISOLD TSRA JUST WEST OF
COMANCHE IN RESPONSE TO S/W APPROACHING FROM SW TX. PWATS STILL
RELATIVELY HIGH ACROSS NW 1/2 OF N TX (1.75-2.00) WITH SATURATION
H10-H5 573 THICKNESS PER RUC RIGHT ACROSS THIS SAME REGION (SIMILAR
TO LAST NIGHT). ALSO...SCT TSRA MOVING NWD UP THROUGH HEARNE...MARLIN
...CENTERVILLE AREAS ATTM. WILL RAISE POPS OUT WEST AND OVER E/SE
ZONES PER AFOREMENTIONED TRENDS ON SATL/88D. SOUNDING RELATIVELY
STABLE AND SEMI-MOIST ADIABATIC...SO WILL HAVE SHRA THE PREDOMINANT
PRECIP TYPE WITH ISOLD TSRA AS SUNSET NEARS. DONT EXPECT HEAVY
RAINFALL THIS GO ROUND. UPDATES OUT BEFORE 6 PM CDT. 05/

&&

.PREV DISCUSSION...
220 PM CDT

UNSETTLED WEATHER TO CONTINUE. MAIN MOISTURE PLUME STILL RUNS TO OUR
WEST BUT MODELS SEEM TO WANT TO SAG IT SOUTHEAST A BIT OVERNIGHT.
WILL NOT UP POPS TONIGHT FOR CENTRAL/SOUTHEAST CWA BECAUSE UPPER
SUPPORT SEEMS TO BE LACKING IN THE EARLY MORNING HOURS SO RAIN
SHOULD WEAKEN. ON WEDNESDAY AND THURSDAY SOUTHWEST FLOW REMAINS IN
PLACE BUT WE DO NOT SEEM TO HAVE A MAJOR UPPER LEVEL KICK IN OUR
AREA SO WILL KEEP POPS AT CHANCE WEST WITH SLIGHT CHANCE ELSEWHERE.

ON FRIDAY COLD FRONT MOVES INTO OKLAHOMA AND THEN SATURDAY MOVES
INTO NORTH TEXAS. THIS GIVES US A CHANCE POPS FOR FRIDAY THROUGH
SATURDAY MORNING. FRONT STALLS IN OUR SOUTHEAST CWA AND THEN TURNS
BACK NORTH EARLY SUNDAY IN ADVANCE OF STRONGER FRONT DUE IN MONDAY.

MONDAY FRONT CURRENTLY LOOKS STRONG AND SWEEPS CLEAR INTO THE GULF.
DYNAMICS AHEAD OF FRONT ALSO LOOK GOOD SO IF MODELS ARE CORRECT THIS
ONE COULD BE A SEVERE WEATHER PRODUCER. WILL BE INTERESTING TO SEE
HOW IT DEVELOPS BUT IT IS STILL A LONG WAYS OFF. IF IT DOES COME
THROUGH WE SHOULD HAVE VERY CLEAR COOL DRY AIR FOR MID WEEK...LEAF
RAKING WEATHER.  84

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  69  82  68  81 /  40  20  20  20
WACO, TX              67  83  69  83 /  20  20  20  20
PARIS, TX             68  80  67  81 /  30  20  20  20
DENTON, TX            69  82  68  80 /  50  20  20  20
MCKINNEY, TX          69  82  68  81 /  50  20  20  20
DALLAS, TX            69  82  68  81 /  40  20  20  20
TERRELL, TX           70  82  69  82 /  30  20  20  20
CORSICANA, TX         69  84  69  83 /  30  20  20  20
TEMPLE, TX            68  84  69  84 /  20  20  20  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&
Hazardous weather outlook, Oct 26, 9:25 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
925 PM CDT TUE OCT 26 2004

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-270900-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
925 PM CDT TUE OCT 26 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SEVERE WEATHER IS NOT EXPECTED. THERE IS A CHANCE OF THUNDERSTORMS
ACROSS ALL OF NORTH TEXAS TONIGHT. DUE TO MORE UNSTABLE AIR SOUTH OF
A LAMPASAS...WACO...MEXIA... PALESTINE LINE...SOME STORMS SOUTH OF
THIS LINE COULD CONTAIN LOCALIZED HEAVY RAINFALL IN EXCESS OF 1 TO 2
INCHES...PEA SIZED HAIL AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF THUNDERSTORMS ACROSS NORTH TEXAS WEDNESDAY
THROUGH MIDNIGHT SATURDAY. MOREOVER...THERE IS A CHANCE OF
THUNDERSTORMS SOUTHEAST OF A LAMPASAS...WACO...PALESTINE LINE
SATURDAY NIGHT. FINALLY...THERE IS A CHANCE OF THUNDERSTORMS ACROSS
NORTH TEXAS NEXT SUNDAY AND EARLY MONDAY. A FEW OF THE SUNDAY AND
MONDAY STORMS COULD BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

Nearby

Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.